MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via phone conversation "stent deployment mech malfunctioned.Unable to deploy stent.System stuck in a 6fr destination sheath.The physician had to take out the deployment system and the sheath all-together.A boston scientific 'eluvia' was opened and used to complete the procedure successfully.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional info received 18-jun-2020: device was attempted to be deployed across lesion when mechanism broke (according to md dictation) because stent partially deployed, had to remove the device and sheath together.Then opening new sheath and new stent to complete procedure.Did any unintended section of the device remain inside the patient¿s body? - no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? - no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? - no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? - no.Has the complainant reported that the product caused or contributed to the adverse effects? - no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Device evaluated on (b)(6) 2020: "stent partially deployed and fractured.Retraction wire separated from srs." adding precedence's for 'stent fracture' and 'retraction wire separates from stent retraction sheath'.
 
Event or Problem Description
This supplemental report is being submitted as the investigation is complete and to update the investigation conclusions.Initial report details: as reported to customer relations via phone conversation "stent deployment mech malfunctioned.Unable to deploy stent.System stuck in a 6fr destination shaeath.The physician had to take out the deployment system and the sheath all-together.A boston scientific 'eluvia' was opened and used to complete the procedure successfully.".
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.The zisv6-35-125-6-100-ptx device of lot number c1573053 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.On evaluation of the device the thumbwheel rotated freely, the stent was partially deployed from the distal tip and was fractured.The device flushed as expected and a 0.035¿ wire guide passed through the device with no issue.The handle of the device was disassembled during the lab evaluation and the retraction wire was found to be separated from the stent retraction sheath (srs).Prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number c1573053 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1573053.It should be noted that the instructions for use states the following: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ there is evidence to suggest the user did not follow the ifu.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: the complaint of zisv6-35-125-6-100-ptx delivery system entrapment within a 6f destination sheath during attempted advancement cannot be confirmed because imaging of the ptx and sheath was not provided.A definitive root cause could be attributed to the use of a non-recommended wire guide with the device.The use of a non-recommended wire guide with the device may have resulted in insufficient device support during advancement and/or attempted deployment.Insufficient device support may have caused and/or contributed to increased forces on the srs during attempted deployment resulting in the retraction wire separating from the srs during deployment.From the information provided it is known that the patient exhibited calcified anatomy and the device was advanced via a contralateral approach.It is possible that the difficult patient anatomy may have further contributed to resistance during advancement, resulting in increased tension along the retraction wire.The tension along the retraction wire likely resulted in it becoming separated from the srs during deployment.It is likely that the stent fractured during removal of the device from the patient after the retraction wire had separated from the srs since it had been partially deployed in the patient prior to the deployment mechanism of the device failing.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10248261
Report Number3001845648-2020-00409
Device Sequence Number573397
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)201004(10)C1573053
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1573053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer06/11/2020
06/11/2020
06/11/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/16/2020
08/13/2020
02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR